Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Having irregular periods. Not getting cured by medicines. Planning to conceive. What should I do?

User rating for this question
Answered by
Practicing since : 1990
Answered : 226 Questions

I am 29, recently married in the month of Feb. From the start of puberty - i suffered from irregularities of my periods. My periods are longer than 10-15 days. We tried many doctors- all prescribed -contraceptive pills- for the time i took the pills I was ok ..& times when i stopped taking the pills the irregularities continued. Down the XXXXXXX I have a growth of hair my chin area. Recently last month - I had a prolonged bleeding started on XXXXXXX 13th- & hence showed a doctor The doc put me on T-Paus Tab -500 Mg - i consumed it for 6 days with no immediate stop of bleeding. Also, I was tested for hormones like Extra testosterone, prolactin, Blood Sugar, Thyroid- T3, T4, TSH. All levels are normal other than TSH- 5.79 ( Reference range 0.25 - 5 ). The doc has prescribed me Thyroxine 25 mg Tab for 6 weeks. Also , she gave me to have XXXXXXX Contraseptive. My last period (bleeding) was from 13th XXXXXXX to 5th July.& Today I have started bleeding again. My bleeding always starts with very scanty patches to blood, then it goes to an increase & then decreases spanning around 10-15 days.
My Height - 5.0
Age : 29 ( Date of birth - 15th Nov 1982 )
Weight - 60 Kgs
At present I am not working since May 2012. I had a very stressful job for 5 yrs.
My Hb - 12.5
Blood Group - B+ve
No cramps , no major or unbearable pains during the periods
In the past- 2yrs i was diagonsed with PCOS - Now it is cleared ( I did takesome medicine for the same for 3 months then -The doc took an utlra sound this time- the report is normal.
No of pads i usually have the necessity to change per day is 1 or may be 2 in rare days.
My query is what is going wrong with me & how could i correct it ? Also i am planning to get pregnant in 5- 6 months - Please advice on this.

Posted Thu, 2 Aug 2012 in Menstruation and Miscarriage
Answered by Dr. Chetna Jain 18 hours later
Dear xxxxxx
You have PCOS which is responsible for irregular cycles
When the hormones are not good there is pre and post menstrual spotting.
Since the periods get regular after taking pills then its unlikely to be anything serious. Still its advisable to do TVS(VAGINAL SCAN) for PCOS.
PCOS doesnot get cleared for life and may always return.
Please start Tab XXXXXXX from day 5 of cycle and keep on taking till you plan a baby cyclically.
After stopping the pills if you dont conceive in one 1 yr or if your cycles are still irregular please see a doctor for fertility related tests after 6 months.
Above answer was peer-reviewed by
Follow-up: Having irregular periods. Not getting cured by medicines. Planning to conceive. What should I do? 15 minutes later
Sure Dr

Thanks for your advise.
However, I have heard about many side effects of taking Yasmin- is it so ?
Also, I am on Thyroxine - 25 mg ( presently for correcting my TSH disorder ). Can taking XXXXXXX intervene in the effectiveness of my TSH function.

Thanks again !

Answered by Dr. Chetna Jain 5 hours later
XXXXXXX will not alter the effect of thyroxine
It will your hormonal profile and is beneficial in your case.
the side effects are usually temporary
You should check with your doctor for any contraindications of use to name a few-personal history of migraine, breast cancer , liver disesase, clots etc
She will take a deatiled history and then give you pills
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor